# SDR 2009FA0000211

- Difficulty date: February 26, 2009
- Submitted: March 11, 2009
- Operation: General aviation
- Aircraft: N49LU
- Make and model: Diamon DA 42
- Aircraft serial: 42AC079
- Engine: Thielt TAE1250299
- System (JASC): 7397 · Engine Fuel System Wiring
- Part: Wire Harness
- Part number: 057150E000902
- Condition: Burned
- Location: Fadec
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING IMC FLIGHT, THE RT ENGINE EXPERIENCED A RAPID 50 PERCENT POWER EXCURSION DOWNWARD TO 25 PERCENT AND RAPID SURGING THEREAFTER.  AN EMERGENCY WAS DECLARED TO ATC, THE FLIGHT COMPLETED SAFELY.  INVESTIGATION: ON THE FADEC ENGINE WIRING LOOM, THE PROPELLER  CONTROL VALVE CONNECTOR CONTACTS WERE FOUND BURNED FROM ARCING, AND THE CONTACTS WERE MECHANICALLY SPREAD AND NO LONGER ABLE TO MAKE GOOD CONTACT WITH THE PROP CONTROL VALVE SPADE TYPE PINS.  IF THIS CONNECTOR LOSES CONDUCTIVITY WITH THE PROPELLER CONTROL VALVE IN FLIGHT, THE PROP "FAIL SAFES" TO FEATHER, SHUTTING THE ENGINE DOWN.  THIS OPERATOR HAS HAD SEVERAL PROBLEMS WITH THESES ENGINES DEEP SURGING, INCLUDING ONE IN-FLIGHT.  (K)
